Alert archive / Pennsylvania / Flash Flood Warnings in 2018
Flash Flood Warning 2, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 1, 2018, 7:33 PM EDT for Wayne County, Pennsylvania. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2018, 7:33 PM EDT (23:33 UTC)
- Expired
- Jun 1, 2018, 9:30 PM EDT
- In force
- 117 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Wayne County, PA
The radar
The Binghamton radar (KBGM), 73 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
322
WGUS51 KBGM 012333
FFWBGM
PAC127-020130-
/O.NEW.KBGM.FF.W.0002.180601T2333Z-180602T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Binghamton NY
733 PM EDT FRI JUN 1 2018
The National Weather Service in Binghamton has issued a
* Flash Flood Warning for...
Northeastern Wayne County in northeastern Pennsylvania...
* Until 930 PM EDT.
* At 731 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen with an additional inch possible during the next
hour. Factory Creek and Little Equinunk Creek are likely rising
rapidly and may be flooding.
* Some locations that will experience localized flooding include...
Equinunk, Lake Como and Lookout.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4174 7518 4182 7536 4192 7528 4191 7527
4189 7527 4188 7526 4186 7526 4187 7524
4186 7522 4187 7520 4187 7518 4181 7510
$$
JABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 4:07 PM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 1, 4:07 PM EDT, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 407 PM EDT Fri Jun 1 2018 .SYNOPSIS... It will be warm and humid with showers and thunderstorms likely, as a cold front passes this afternoon and evening. Locally heavy rainfall is possible. The weekend will be less humid but still unsettled with scattered showers, mainly from the Twin Tiers southward. Rain chances will be more areawide by Sunday night into Monday. && .NEAR TERM /THROUGH SATURDAY NIGHT/... 245 PM Update... Showers and thunderstorms have developed this afternoon and consolidated into a NE to SW line across the eastern Finger Lakes. This line will drop south through the area the rest of today. Intensity will be best during the daylight hours. Models show a decrease for NEPA. Movement has been slow. Rain has been heavy with flood advisories being issued. A moist unstable and warm airmass is over the area. Instability is high but wind shear and winds are light. PWATs are around 1.5". Cold front remains well northwest of the area over Lakes Erie and Ontario but should move through the area late this afternoon and early evening. A few showers will linger across mostly the southern areas late tonight. Severe thunderstorm chances are low but flash flooding is possible. Hourly rainfall rates over an inch. Temperatures in the 80s this afternoon will drop mostly into the low 60s late tonight. This mostly due to cold air advection at low levels. Skies will be cloudy to mostly cloudy. Saturday clouds and scattered showers linger across NEPA as the front stalls in southeast PA. Some humidity still exists but not as much as today. Chances finally diminish to almost nothing Saturday night as the short wave passes and the front drops further south. With the drier air highs mostly in the 70s Saturday and lows in the 50s Saturday night. && .SHORT TERM /SUNDAY THROUGH MONDAY/... Low pressure will be forming near Norfolk,VA during the morning hours Sunday with another trough and area of low pressure approaching our region from the Great Lakes. This second low will move eastward through this period with the low along the coast tracking northeast. Both of these features will lead to moist southeast flow. Showers should be fairly widespread ahead of these features as well with the timing in the Sunday night and Monday morning timeframe. We should be able to squeeze out a decent Sunday with increasing clouds and highs in the 70's. The uncertainty in the forecast involves any clearing Monday afternoon and the resulting high temperature forecast. Right now a 5 SD spread is present with ensemble data with the 12Z GFS being a cold outlier damming the cold across the Catskills and keeping highs in the 40's. Models and ensembles which clear out the rain by Monday afternoon get highs into the 70's. For now, it looks like western portions of the area clear out in the Finger Lakes with the Poconos and southern Catskills seeing the showers linger longer with cold air damming potential. Lows to start Monday should be around 50 with quite the range in highs from the 50's to upper 60's. Total rainfall should range from a quarter to half inch on average. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... Monday night through Wednesday night: A possible lull in more concentrated showers is possible Monday night. However, the trough of low pressure will continue to swing southeast through the region on Tuesday. Some additional showers should form ahead of this trough centered on the afternoon and evening hours Tuesday as lapse rates steepen some. A cooler pattern should continue with highs in the 60's after morning lows in the upper 40's and 50's through Wednesday night. Ensembles in general do not rule out the possibility lingering into Wednesday as well so will continue with a low chance in this period. Thursday through Friday: High pressure builds eastward into the region with more in the way of sunshine and warmer temperatures. Highs should get into the 70's with lows in the 50's. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... 130 pm Update... Showers and thunderstorms have started in the Finger Lakes and should affect SYR with MVFR conditions mostly due to heavy rain. A 2 to 3 hour period of MVFR is expected at all sites from north to south up to 00z in NY and 23 to 02z at AVP. Otherwise VFR with light southwest winds. Tonight a repeat of last night. Ceilings fall behind a cold front to IFR at ITH/BGM, fuel alternate MVFR RME/ELM/AVP and high end MVFR at SYR late tonight. IFR ceilings could be accompanied by MVFR vsbys. A NW wind will bring moist cool air off of Cayuga Lake into ITH late tonight causing lower conditions. Winds tonight light and variable or out of the NW. Saturday ceilings slowly rise with the best conditions in the north where drier air will be moving in. At 16z VFR at RME/SYR and high end MVFR for the rest of the sites. North winds at 7 to 10 kts. Outlook... Saturday afternoon through Sunday...VFR NY. possible ceiling restrictions/brief showers KAVP. Sunday night through Monday...Periods of showers and at times restrictions. Monday night through Tuesday...VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...TAC NEAR TERM...TAC SHORT TERM...MWG LONG TERM...MWG AVIATION...TAC
Hazardous weather outlook, Jun 1, 3:28 PM EDT, 4 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 328 PM EDT Fri Jun 1 2018 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-021930- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 328 PM EDT Fri Jun 1 2018 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. Showers and thunderstorms are expected this afternoon into evening. Some thunderstorms could produce heavy rain and perhaps isolated flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report localized heavy rainfall amounts or flooding impacts should they occur this afternoon into evening.
In the hours before
Local storm report, Jun 1, 6:22 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
622 PM EDT FRI JUN 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FLOOD COHOCTON 42.50N 77.50W
06/01/2018 STEUBEN NY EMERGENCY MNGR
SEVERAL BASEMENTS AND STREETS FLOODED. OVER 2 INCHES OF
RAIN FELL (ESTIMATED) IN A SHORT PERIOD OF TIME.
&&
BJGLocal storm report, Jun 1, 6:35 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
635 PM EDT FRI JUN 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLOOD BATH 42.34N 77.32W
06/01/2018 STEUBEN NY PUBLIC
ABOUT 1 INCH OF WATER IN BASEMENTS IN THE BATH AREA.
&&
BJGLocal storm report, Jun 1, 6:40 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
640 PM EDT FRI JUN 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HEAVY RAIN NORTH THURSTON 42.27N 77.28W
06/01/2018 M0.74 INCH STEUBEN NY TRAINED SPOTTER
0.74" RAIN FELL IN 20 MINUTES (4:13PM-4:33PM)
&&
BJGLocal storm report, Jun 1, 6:42 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
642 PM EDT FRI JUN 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN BATH 42.34N 77.32W
06/01/2018 M2.20 INCH STEUBEN NY PUBLIC
2.20" RAIN FELL SINCE STORM STARTED JUST AFTER 4PM.
&&
BJGLocal storm report, Jun 1, 6:48 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
648 PM EDT FRI JUN 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FLOOD COHOCTON 42.50N 77.50W
06/01/2018 STEUBEN NY EMERGENCY MNGR
WATER FLOWING DOWN REYNOLDS CREEK ROAD.
&&
BJGSpecial weather statement, Jun 1, 6:55 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Binghamton NY
655 PM EDT FRI JUN 1 2018
NYZ015>017-023-025-020000-
Southern Cayuga NY-Seneca NY-Yates NY-Schuyler NY-Tompkins NY-
655 PM EDT FRI JUN 1 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...SOUTHERN SENECA...
NORTHERN SCHUYLER...EASTERN YATES...SOUTHWESTERN CAYUGA AND
NORTHWESTERN TOMPKINS COUNTIES UNTIL 800 PM EDT...
At 653 PM EDT, a cluster of strong thunderstorms was located along a
line from near Dresden, to near Himrod, to near Pulteney. Movement
was east at 20 mph.
Strong wind gusts between 30 and 40 mph will be possible with these
storms. A wind gust around 30 mph was recently report by weather
observation equipment near Penn Yan.
Locations impacted include...
Ithaca, Penn Yan, Hector, Romulus, Cayuga Heights, Starkey, Lansing,
Enfield, Covert and Locke.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Additional statements will be issued as conditions warrant.
&&
LAT...LON 4259 7706 4276 7705 4276 7698 4277 7697
4273 7640 4246 7642 4235 7670 4247 7711
4251 7711 4249 7713 4250 7715 4256 7715
TIME...MOT...LOC 2253Z 285DEG 18KT 4270 7699 4258 7700 4254 7710
DABThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:11 PM EDT | Special Weather Statement | BGM | Susquehanna | 49 min |
| Jun 1, 6:27 PM EDT | Areal Flood Advisory | BGM | Susquehanna | 2 hr |
| Jun 1, 6:42 PM EDT | Areal Flood Advisory | BGM | Bradford, Susquehanna | 115 min |
| Jun 1, 7:06 PM EDT | Areal Flood Advisory | BGM | Wayne | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.